Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 23, 2000, 3:52 AM CDT for Edwards County, Wayne County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 23, 2000, 3:52 AM CDT (08:52 UTC)
- Expired
- May 23, 2000, 4:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Edwards County, IL, Wayne County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS53 KPAH 230854 SVRPAH ILC047-191-230930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 352 AM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDWARDS COUNTY IN SOUTHERN ILLINOIS WAYNE COUNTY IN SOUTHERN ILLINOIS * UNTIL 430 AM CDT * AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 28 MILES NORTHWEST OF ALBION...OR ABOUT 4 MILES EAST OF FLORA...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTHWEST OF ALBION AT 415 AM CDT STRONG WINDS AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3878 8837 3867 8855 3830 8810 3846 8799
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:02 AM CDT, 50 minutes earlier.
Area forecast discussion, May 23, 3:02 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 208 AM CDT TUE MAY 23 2000 CURRENT RADAR SHOWING SOME SHOWERS AND THUNDERSTORMS STILL DEVELOPING ACROSS SOUTHERN ILLINOIS EAST OF INTERSTATE 57...AND ALSO ACROSS PORTIONS OF WESTERN AND CENTRAL KENTUCKY AND CENTRAL TENNESSEE. VERY HEAVY RAIN FELL HERE AT PAH FROM MIDNIGHT TO 1 AM...WITH JUST OVER AN INCH IN LESS THAN AN HOUR. IR SATELLITE SHOWING SCT-BKN MID AND HIGH CLOUDS WEST OF THE MISSISSIPPI RIVER. MAIN FORECAST PROBLEM IN THE NEAR TERM IS CURRENT PRECIP ACROSS CWA...THEN ONGOING CHANCES THROUGH WEDNESDAY. AS FOR THE CURRENT THUNDERSTORMS...WILL JUST HAVE TO MAKE WORDING/LOCATION ADJUSTMENTS JUST BEFORE ISSUING THE ZONE PACKAGE. FOR TODAY...DEW POINTS IN THE 60S...NORTHWEST FLOW AND STRONG DAYTIME HEATING WILL TRIGGER AFTERNOON/EVENING THUNDERSTORMS...AND MAY INCREASE POPS ACROSS AREA FOR THIS AFTERNOON. SPC OUTLOOK PUTS US IN A SLIGHT RISK THIS AFTERNOON AND TONIGHT...WITH MCS DEVELOPMENT MENTIONED OVER AREA TONIGHT. ETA/NGM/AVN ALL LOOK TO BE PICKING UP ON THIS...WITH SOME PRETTY GOOD PRECIPITATION BULLSEYES RIGHT OVER CWA FROM 06Z-12Z. WILL ALSO INCREASE POPS FOR TONIGHT...BUT SO FAR WILL KEEP BELOW LIKELY CATEGORY. AS FOR HIGH TEMPS TODAY...ONLY WILL MAKE SOME MINOR TWEAKS. FOR WEDNESDAY...WILL KEEP POPS IN FORECAST ESPECIALLY EARLY IN THE DAY. AVN SLOWEST AT MOVING FRONT OUT OF THE AREA LATE WED...ETA/NGM MATCHING UP PRETTY WELL WITH FRONT JUST EAST OF CWA AROUND 18Z WED. WILL KEEP A LOW POP IN FOR WEDNESDAY AS PER GOING FORECAST... ESPECIALLY IN ANTICIPATION OF LINGERING PRECIP FROM EXPECTED MCS DEVELOPMENT. EXTENDED LOOKS GOOD. SHOULD GET A BREAK WEDNESDAY NIGHT INTO THURSDAY...WITH NEXT SYSTEM SETTING UP IN CENTRAL PLAINS FOR FRIDAY AND SATURDAY. .PAH...NONE. RSU
In the hours before
Special weather statement, May 22, 10:50 PM CDT, 5 hours 2 minutes before
ILZ080>091-230435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1050 PM CDT MON MAY 22 2000 ...STRONG THUNDERSTORMS IN SOUTHERN ILLINOIS... AT 1050 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM PERRYVILLE MISSOURI TO CARBONDALE TO MARION ILLINOIS. THE LINE WAS MOVING SOUTHEAST AT 25 MPH. BY 1130 PM CDT...THE STORMS WILL BE HAVE MOVED TO THE OHIO RIVER. ANTICIPATE BRIEF GUSTY WINDS...UP TO 1/2 INCH HAIL AND HEAVY RAIN WITH THIS STORM. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. PGW
Special weather statement, May 22, 11:21 PM CDT, 4 hours 31 minutes before
ILZ084>094-MOZ076-086-087-111-230505- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1121 PM CDT MON MAY 22 2000 ...STRONG THUNDERSTORMS IN SOUTHERN ILLINOIS... AT 1120 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM PERRYVILLE MISSOURI TO JONESBORO...TO VIENNA TO HARRISBURG ILLINOIS. THE LINE WAS MOVING SOUTHEAST AT 25 MPH. BY MIDNIGHT CDT...THE STORMS WILL EXTEND FROM SOUTHERN BOLLINGER COUNTY TO SCOTT CITY MISSOURI TO NEAR THE OHIO RIVER IN SOUTHERN ILLINOIS. DOPPLER RADAR INDICATED WIND GUSTS UP TO 45 MPH WITH THESE STORMS. ALSO...UP TO 1/2 INCH HAIL AND HEAVY RAIN WITH THIS LINE OF STORMS. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. PGW
Special weather statement, May 22, 11:45 PM CDT, 4 hours 7 minutes before
ILZ084>094-KYZ004-005-007-010-014-MOZ076-086-087-111-112-230530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1145 PM CDT MON MAY 22 2000 ...STRONG THUNDERSTORMS NEAR THE OHIO RIVER... AT 1145 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR CAPE GIRARDEAU TO NORTH OF METROPOLIS TO ELIZABETHTOWN ILLINOIS. THE LINE WAS MOVING SOUTHEAST AT 25 MPH. BY 1230 AM CDT...THE STORMS WILL EXTEND FROM CHARLESTON MISSOURI THROUGH PADUCAH AND MARION KENTUCKY. DOPPLER RADAR INDICATED WIND GUSTS UP TO 45 MPH WITH THESE STORMS. ALSO...UP TO 1/2 INCH HAIL AND HEAVY RAIN CAN BE EXPECTED. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. PGW
Special weather statement, May 23, 12:20 AM CDT, 3 hours 32 minutes before
ILZ088>094-KYZ002>016-MOZ111-112-230605- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1220 AM CDT TUE MAY 23 2000 ...STRONG THUNDERSTORMS IN SOUTHERN ILLINOIS AND WEST KENTUCKY... AT 1218 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR ANNA TO METROPOLIS ILLINOIS TO PADUCAH TO MARION KENTUCKY. OTHER ISOLATED STORMS WERE NEAR BENTON AND EDDYVILLE KENTUCKY. ALL THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. BY 100 AM CDT...THE LINE WILL EXTEND FROM CAIRO ILLINOIS TO NORTH OF MAYFIELD TO PRINCETON KENTUCKY. DOPPLER RADAR INDICATED WIND GUSTS UP TO 45 MPH WITH THESE STORMS. ALSO...UP TO 1/2 INCH HAIL AND HEAVY RAIN CAN BE EXPECTED. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. PGW
Special weather statement, May 23, 1:08 AM CDT, 2 hours 44 minutes before
ILZ089>091-094-KYZ003>022-230705- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 108 AM CDT TUE MAY 23 2000 ...STRONG THUNDERSTORMS ACROSS WEST KENTUCKY... AT 105 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR PADUCAH TO BENTON TO PRINCETON KENTUCKY. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. ANOTHER ISOLATED STORM WAS NEAR CADIZ KENTUCKY. ALL THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. BY 200 AM CDT...THE LINE WILL EXTEND FROM NEAR MAYFIELD TO MURRAY TO CADIZ TO MADISONVILLE KENTUCKY. DOPPLER RADAR INDICATED WIND GUSTS UP TO 45 MPH AND VERY HEAVY RAIN WITH THESE STORMS. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. BE ALERT FOR HIGH WATER. PGW
Special weather statement, May 23, 1:30 AM CDT, 2 hours 22 minutes before
KYZ006-008-009-011>013-015>017-019>022-230730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 130 AM CDT TUE MAY 23 2000 ...STRONG THUNDERSTORMS IN WEST KENTUCKY... AT 130 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NORTHERN GRAVES COUNTY TO MURRAY TO CADIZ TO GREENVILLE KENTUCKY. THE LINE WAS MOVING SOUTHEAST AT 35 MPH. BY 230 AM CDT...THE LINE WILL EXTEND FROM MURRAY TO FORT CAMPBELL TO ELKTON KENTUCKY. DOPPLER RADAR INDICATED VERY HEAVY RAIN AND WIND GUSTS UP TO 45 MPH WITH THESE STORMS. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ACROSS ROADS AND IN LOW LYING AREAS. BE ALERT FOR HIGH WATER. PGW
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:00 AM CDT | Severe Thunderstorm Warning | PAH | Alexander | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.